Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 202, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 6, 2016, 5:50 PM CDT for Lubbock County, Texas. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 5:50 PM CDT (22:50 UTC)
- Expired
- Jul 6, 2016, 6:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 17 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:00 PM CDT | TSTM WND DMG | 2 Sw Lubbock, TX | DOWNED POWER LINES AND POWER OUTAGES IN PORTIONS OF SOUTHWEST LUBBOCK. |
| Jul 6, 6:00 PM CDT | TSTM WND DMG | 2 Sw Lubbock, TX | REPORTS OF DOWNED POWER LINES AND POWER OUTAGES IN PORTIONS OF SOUTHWEST LUBBOCK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -541 J/kg
- Mixed-layer LCL
- 2317 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
770
WUUS54 KLUB 062250
SVRLUB
TXC303-062315-
/O.NEW.KLUB.SV.W.0202.160706T2250Z-160706T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
550 PM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUBBOCK COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 615 PM CDT
* AT 549 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LUBBOCK
SOUTH PLAINS MALL...OR NEAR LUBBOCK...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LUBBOCK...SLATON...WOLFFORTH...SHALLOWATER...RANSOM CANYON...
WOODROW...SLIDE...REESE CENTER...DOWNTOWN LUBBOCK...
LUBBOCK INTERNATIONAL AIRPORT...TEXAS TECH UNIVERSITY...
AND NEW DEAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3348 10208 3367 10200 3374 10181 3354 10159
3341 10168 3339 10183 3339 10193
TIME...MOT...LOC 2249Z 229DEG 20KT 3351 10191
HAIL...0.75IN
WIND...60MPH
$$
CWA1 follow-up statement
912
WWUS54 KLUB 062306
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
606 PM CDT WED JUL 6 2016
TXC303-062315-
/O.CON.KLUB.SV.W.0202.000000T0000Z-160706T2315Z/
LUBBOCK TX-
606 PM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHERN LUBBOCK COUNTY...
AT 605 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DOWNTOWN
LUBBOCK...OR OVER LUBBOCK...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LUBBOCK...SLATON...RANSOM CANYON...WOODROW...DOWNTOWN LUBBOCK...
LUBBOCK INTERNATIONAL AIRPORT...AAND TEXAS TECH UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3349 10197 3360 10196 3370 10181 3353 10162
3344 10169 3342 10182 3343 10191
TIME...MOT...LOC 2305Z 229DEG 20KT 3357 10183
HAIL...<.75IN
WIND...60MPH
$$
CWAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:53 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 6, 3:53 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 353 PM CDT WED JUL 6 2016 .SHORT TERM... Isolated T-Storms forming again this afternoon along the surface trough extending from Hereford to Brownfield. MLCAPE values on the order of 1500-3000 J/kg east of the boundary so no shortage of instability to support strong updrafts and deep, pulsing convection. Dewpoint depressions of 40-50 degrees across will lead to good evaporative cooling and the likelihood of microbursts and strong wind gusts through the evening as cores collapse. Best deep layer shear limited to the Panhandle into western Oklahoma so expect any organized clusters to remain mostly north of the area though we could see more scattered activity lingering across the Rolling Plains, so place highest POPs there this evening. Another shortwave trough is apparent on Water Vapor imagery across northern Mexico and this disturbance will work clockwise around the ridge centered along the I-20 corridor to bring another chance of storms to the area Thursday afternoon. Surface winds are expected to back early in the day with increased convergence along the surface trough/weak dryline near the New Mexico border. Westerly winds west of the dryline on Thursday likely to help boost temperatures once again into the 103-106 degree range as the thermal ridge remains in place. Decided to extend the current Heat Advisory into Thursday afternoon as a result of the cumulative effect of three days of 105+ degree temperatures across portions of the western South Plains. Later shifts may consider broadening the Heat Advisory eastward as locations off the Caprock have seen heat index values in the 105-110 degree range this afternoon. .LONG TERM... The hot pattern associated with the anomalously strong subtropical anti-cyclone centered just to our south will ease temporarily Friday through Sunday as a weakness aloftforms and allows improved moisture and thunder chances. This weak upper trough will edge to the east Sunday which might taper thunder chances, but solutions suggest an opportunity then for a northwest flow environment as ridging builds again just to the west. By Monday we expect ridging to shift off to the east as a powerful July cyclone moves into the Rockies and heights fall through the southern Rockies and adjacent high plains. Solutions are spread far between southern and northern camps with this storm, so we still have questions. But this may enhance the downslope component and lead to hot conditions, even with somewhat suppressed heights aloft. Upper heights should tend to rebuild again in the southwest towards midweek with increased confidence once more for hot and mostly dry conditions. It will remain difficult to rule out isolated high- based thunder for the early and middle parts of next week. RMcQueen && .LUB Watches/Warnings/Advisories... Heat Advisory until 8 PM CDT this evening for TXZ027-028-033-034- 039-040. Heat Advisory from noon to 8 PM CDT Thursday for TXZ027-028-033- 034-039-040. && 24/05
Hazardous weather outlook, Jul 6, 4:27 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 427 PM CDT WED JUL 6 2016 TXZ021>044-072130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 427 PM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUSLY HOT AFTERNOON TEMPERATURES IN THE 105 TO 108 DEGREE RANGE IS EXPECTED ACROSS PORTIONS OF THE WESTERN SOUTH PLAINS THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM FOR AREAS ALONG AND WEST OF HIGHWAY 385. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND EVENING AREA WIDE. MARGINALLY SEVERE HAIL TO QUARTER SIZE AND DAMAGING WIND GUSTS TO AROUND 70 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HEAT ADVISORY IS IN EFFECT ON THURSDAY FROM NOON UNTIL 8 PM FOR THE WESTERN SOUTH PLAINS. DAILY CHANCES FOR THUNDERSTORMS WILL PERSIST THROUGH MONDAY WITH SOME STORMS OCCASIONALLY BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 4:26 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
426 PM CDT WED JUL 6 2016
TXZ034-035-062200-
HOCKLEY TX-LUBBOCK TX-
426 PM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LUBBOCK AND EAST
CENTRAL HOCKLEY COUNTIES UNTIL 500 PM CDT...
AT 425 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF REESE CENTER...OR 10 MILES EAST OF LEVELLAND...MOVING
NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LUBBOCK...WOLFFORTH...SHALLOWATER...REESE CENTER AND SMYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3351 10223 3365 10231 3375 10201 3357 10191
3349 10212
TIME...MOT...LOC 2125Z 240DEG 14KT 3358 10218
CWASpecial weather statement, Jul 6, 4:45 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
445 PM CDT WED JUL 6 2016
TXZ034-040-062215-
HOCKLEY TX-TERRY TX-
445 PM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TERRY AND SOUTH
CENTRAL HOCKLEY COUNTIES UNTIL 515 PM CDT...
AT 445 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LOCKETVILLE...OR 9 MILES NORTHWEST OF BROWNFIELD...MOVING
NORTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BROWNFIELD...LOCKETVILLE...MEADOW AND ROPESVILLE.
LAT...LON 3322 10239 3334 10244 3345 10237 3352 10223
3334 10207 3328 10208 3319 10221
TIME...MOT...LOC 2145Z 235DEG 13KT 3330 10233
CWASpecial weather statement, Jul 6, 4:49 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
449 PM CDT WED JUL 6 2016
TXZ029-035-062215-
HALE TX-LUBBOCK TX-
449 PM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LUBBOCK AND SOUTHERN
HALE COUNTIES UNTIL 515 PM CDT...
AT 449 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ABERNATHY...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABERNATHY...PETERSBURG AND NEW DEAL.
LAT...LON 3373 10188 3377 10199 3399 10197 3399 10157
3368 10156
TIME...MOT...LOC 2149Z 267DEG 17KT 3383 10185
CWALocal storm report, Jul 6, 5:09 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
509 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 2 NE DIMMITT 34.57N 102.29W
07/06/2016 M62 MPH CASTRO TX MESONET
&&
EVENT NUMBER LUB1600277
MCONDERLocal storm report, Jul 6, 5:14 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
514 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST REESE CENTER 33.61N 102.05W
07/06/2016 M58 MPH LUBBOCK TX MESONET
&&
EVENT NUMBER LUB1600278
MCONDERLocal storm report, Jul 6, 5:18 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
518 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND GST 6 NNE LUBBOCK 33.67N 101.82W
07/06/2016 M63 MPH LUBBOCK TX ASOS
&&
EVENT NUMBER LUB1600279
MCONDERThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:00 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 30 min |
| Jul 6, 1:16 PM CDT | Heat Advisory | LUB | Bailey, Cochran, Hockley, Lamb, Terry, Yoakum | 7 hr |
| Jul 6, 3:58 PM CDT | Special Weather Statement | LUB | Hale | 32 min |
| Jul 6, 4:14 PM CDT | Heat Advisory | LUB | Bailey, Cochran, Hockley, Lamb, Lubbock, Lynn and 2 more | 28 hr |
| Jul 6, 4:26 PM CDT | Special Weather Statement | LUB | Hockley | 34 min |
| Jul 6, 4:45 PM CDT | Special Weather Statement | LUB | Terry | 30 min |
| Jul 6, 4:49 PM CDT | Special Weather Statement | LUB | Lubbock | 26 min |
| Jul 6, 5:14 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 31 min |
| Jul 6, 5:52 PM CDT | Special Weather Statement | LUB | Lynn | 23 min |
| Jul 6, 5:54 PM CDT | Special Weather Statement | LUB | Swisher | 36 min |
| Jul 6, 5:58 PM CDT | Areal Flood Advisory | LUB | Lubbock | 62 min |
| Jul 6, 6:32 PM CDT | Special Weather Statement | LUB | Briscoe | 28 min |
| Jul 6, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.